Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

Passing stools only after using enema. What is the solution?

User rating for this question
Very Good
Answered by

Practicing since : 1997
Answered : 379 Questions
my one and half year baby boy is having a problem in passing stools from last 6 month..every 10 to 12 days after is trying to pass the stool by he is not able to pass it...we have shown to the child doctor he suggested falaxee syrup 3 teaspoon every night and in morning if he doesnt pass stool then give enema to him..we are following the consultation from last 20 days but he had not passed the stool by his we have to give him enema every 2nd day then he pass his stools. doc would u please give me solution to my problem as i m afraid to give him enema every 2nd day..his stool is black and every hard...waiting for your answer
Posted Wed, 4 Dec 2013 in Child Health
Answered by Dr. Santosh Kondekar 46 minutes later
Brief Answer: diet and patience is key with medicines Detailed Answer: Hi there. Though there are rare causes of constipation that at times it may need serious investigation or surgery. . Commonly constipation is related to milk or formula dominant diet or feeding. whenever a child is constipated.. process is likely to have been started many months its surely not easy to cure it in less than 100 days. often suppositories are easy and more efficacious than enema which at times may be harmfulin little infants. Most such babies may need daily suppositories rectally for around a month or more... with stool softening calcium carbonate syrups.. laxatives and stopping milk, XXXXXXX ,pomegranate, iron, phosphate and heavy protein feeds including dryfruit extracts. hope that clears the confusion regarding management. thanks. Feel free to write back for further details.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor